I have UCTD (lupus like syndrome, possible fibro, and poss Sjogrens) A week ago my knee pain escalated, it stated waking me in the early morning hours. It feels just like i have a vice grip squeezing my knees. I'm on methyl/prednisone 8 mg's and it doesn't help that pain, also have tried tramadol but took 4 hours to work. Advil, hot baths and cold does nothing for the pain. Its so bad I scream.
My rheumy finally called back and told me to come in tomorrow.
Do you have this kind of knee pain and if so what do you do?
I do have a lot of nighttime knee pain and it often wakes me up. I have lupus, possible sjogren's, severe arthritis and fibromyalgia, so all of those gang up together to make the pain worse. Some nights it's almost impossible to find a comfortable position in order to get and stay asleep.
A couple of things that I usually try - they don't always work, but when you're in pain, you're willing to try just about anything! Warm showers or baths, a heating pad or warm compress (I find cold makes me hurt worse), a BenGay type rub and of course, my pain meds and muscle relaxers.
I also sometimes find that if I prop my knee/leg so that it is slightly bent, it's more comfortable that way as opposed to being fully straight on the bed or fully bent. I think with that, it's a combination of having the knee/leg elevated AND having it at the slight bend. I, myself, find that I cannot lay on my side in bed because even with a pillow between my legs, it puts too much pressure on my knee/s - the same with trying to lay on my stomach - the pressure on my knees is too great and hurts too much. So I've definitely become a "back sleeper".
I'm hoping you get to read this before your rheumy appt tomorrow - I know you said you're already on methylprednisolone 8mg - it could be that you need at least a temporary increase in the steroid. Have you recently decreased your steroid dose? If so, your taper could be too quick for you and you may need to go back up on your dose and then start a slower taper. You may also want to see about a different pain reliever at least to get you over this tough time.
Another thing I wanted to mention - be careful about taking Advil, aspirin, Aleve or any other anti-inflammatory when you're taking prednisone (or methylprednisolone) - taking these along with the steroid could increase your chances of stomach upset and even GI bleeding.
I hope your rheumy can give you some ideas for relief when you see them tomorrow. Keep me posted on what you find out and how you're feeeling.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.